Hail, Stephens
- When
- June 1, 4:36 PM CST
- Where
- Stephens County, 3 mi W of Marlow
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.650, -98.013
A small-scale disturbance generated from early morning convection moved east-northeast through northern Texas into southern Oklahoma. Thunderstorms developed near and ahead of this feature, moving into southern Oklahoma by late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A small-scale disturbance generated from early morning convection moved east-northeast through northern Texas into southern Oklahoma. Thunderstorms developed near and ahead of this feature, moving into southern Oklahoma by late afternoon. Hail up to nickel size was reported west of Marlow, with other thunderstorms producing smaller hail and heavy rainfall. No damage was reported with the thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 2:41 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 341 PM CDT MON JUN 1 2009 .DISCUSSION... A COUPLE OF MCVS WILL COMPLICATE THE FORECAST FOR TONIGHT. ONE... OVER THE WICHITA FALLS AREA... WILL CONTRIBUTE TO SCATTERED STORMS LATE THIS AFTERNOON AND THIS EVENING OVER THE SOUTHERN PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE OTHER... ACROSS THE FAR NORTHWEST PART OF OKLAHOMA... WILL AID IN STORM DEVELOPMENT IN THAT AREA. IN ADDITION... AFTERNOON WARMING HAS HELPED GENERATE AN AREA OF STORMS OVER THE PANHANDLES. GIVEN THE WEAK WIND FIELDS... IT IS DIFFICULT TO TELL HOW THE STORMS WILL EVOLVE. THE MOST LIKELY SCENARIO IS THAT SCATTERED STORMS WILL OCCUR OVER MUCH OF OUR FORECAST AREA THROUGH THE LATE EVENING... THEN GRADUALLY DIMINISH. AS A COLD FRONT APPROACHES TOMORROW... STORM CHANCES WILL CONTINUE... WITH AN INCREASED CHANCE OF ORGANIZED STORMS. AFTER THE FRONT PASSES THROUGH THE AREA... THERE WILL BE BRIEF PERIOD OF MILD TEMPERATURES AND RELATIVELY DRY AIR. HEAT AND HUMIDITY WILL RETURN FOR THE WEEKEND. THERE IS A POSSIBILITY OF NOCTURNAL STORM COMPLEXES LATER THIS WEEK... IN NORTHWEST FLOW ALOFT. ALTHOUGH THERE IS NO CLEAR INDICATION THAT THIS WILL HAPPEN... IT IS SOMETHING THAT WILL NEED TO BE WATCHED. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 85 62 72 / 40 30 60 30 HOBART OK 66 87 61 75 / 60 30 50 20 WICHITA FALLS TX 68 88 65 77 / 50 30 50 30 GAGE OK 64 82 56 72 / 50 40 50 10 PONCA CITY OK 67 84 61 73 / 30 30 60 30 DURANT OK 67 87 67 80 / 20 20 50 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUN 1 2009
OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUN 1 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS PORTIONS OF WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE RISK AREA COVERS LOCATIONS NEAR AND WEST OF A LINE
EXTENDING FROM THE ANTELOPE HILLS...TO ALTUS...VERNON...AND SEYMOUR.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH 10 PM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL UP TO THE
SIZE OF HALF DOLLARS. THERE WILL ALSO BE A CONCERN FOR DAMAGING WIND
GUSTS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON THROUGH MUCH OF THE EVENING.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A WEAK
SURFACE TROUGH AND DRY LINE FROM SOUTHWEST KANSAS SOUTH INTO WEST
TEXAS. THESE THUNDERSTORMS ARE THEN EXPECTED TO MOVE EASTWARD TOWARD
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON AND
THIS EVENING. INSTABILITY AND WIND SHEAR WILL LIKELY RESULT IN A FEW
OF THESE STORMS REACHING SEVERE LEVELS...PRODUCING MARGINALLY SEVERE
HAIL AND DAMAGING WIND GUSTS. THE STORMS WILL LIKELY PERSIST INTO
THE OVERNIGHT HOURS AS A LOW-LEVEL JET DEVELOPS ACROSS THE SOUTHERN
PLAINS...BUT WITH THE LOSS OF HEATING...SEVERE WEATHER WILL BE
UNLIKELY OVERNIGHT. A FEW STORMS MAY APPROACH CENTRAL SECTIONS OF
OKLAHOMA LATE TONIGHT.
IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS MAY FORM OVER OR
NEAR WESTERN NORTH TEXAS AND FAR SOUTHERN OKLAHOMA THIS AFTERNOON.
THIS ACTIVITY WOULD FORM NEAR A SMALL SCALE MID-LEVEL DISTURBANCE
THAT WILL MOVE NORTHEAST FROM THE ABILENE AREA. WITH LIMITED
INSTABILITY AND WIND SHEAR...NONE OF THIS ACTIVITY IS EXPECTED TO
REACH SEVERE LEVELS...BUT SMALL HAIL AND STRONG WIND GUSTS WILL BE
POSSIBLE. THIS PARTICULAR ACTIVITY...IF IT DEVELOPS...SHOULD WEAKEN
OR DISSIPATE QUICKLY AFTER SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BECOME MORE WIDESPREAD ON TUESDAY...WHEN A COLD
FRONT COMBINES WITH AN UPPER-LEVEL TROUGH TO PRODUCE WIDESPREAD
LIFT. WIND SHEAR AND INSTABILITY WILL INCREASE AND WILL LIKELY
SUPPORT A COMBINATION OF A FEW SUPERCELLS AND BOWING LINES. THERE IS
A RISK OF SEVERE WEATHER WEST OF A SEMINOLE TO ARDMORE LINE...
INCLUDING ALL OF WESTERN NORTH TEXAS...TUESDAY AND TUESDAY NIGHT. A
CHANCE OF THUNDERSTORMS WILL LINGER INTO WEDNESDAY...MAINLY EAST OF
INTERSTATE-35. THE THUNDERSTORMS WILL LIKELY PRODUCE VERY HEAVY
RAIN...SO FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS WILL BE
POSSIBLE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 226 PM CDT MON JUN 1 2009 TXZ089-012000- ARCHER TX- 226 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF ARCHER CITY AT 224 PM CDT...MOVING NORTH AT 30 MPH. EXPECT HEAVY RAIN...GUSTY WINDS...AND HAIL APPROACHING THE SIZE OF DIMES. PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. RILEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 342 PM CDT MON JUN 1 2009 TXZ086-012100- WICHITA TX- 342 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF WICHITA FALLS AT 342 PM CDT...MOVING NORTH AT 15 MPH. ALONG WITH TORRENTIAL RAIN...SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 406 PM CDT MON JUN 1 2009 OKZ044-045-TXZ086-090-012130- COTTON OK-JEFFERSON OK-WICHITA TX-CLAY TX- 406 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON...JEFFERSON AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER PETROLIA AT 406 PM CDT...MOVING NORTH AT 15 MPH. OTHER STRONG STORMS WERE NORTHEAST OF SHEPPARD AFB... AND NEAR SHANNON TEXAS. PEOPLE IN CLAY...COTTON...JEFFERSON AND WICHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 432 PM CDT MON JUN 1 2009 OKZ039-044-045-TXZ090-012215- COTTON OK-JEFFERSON OK-STEPHENS OK-CLAY TX- 432 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON...JEFFERSON AND STEPHENS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF HASTINGS AT 431 PM CDT...MOVING NORTH AT 15 MPH. THERE ARE ALSO A FEW STRONG STORMS FROM RYAN...TO WAURIKA...TO COMANCHE...ALSO MOVING NORTH AT 15 MPH. PEOPLE IN CLAY...COTTON...JEFFERSON AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. RILEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 521 PM CDT MON JUN 1 2009 OKZ039-012300- STEPHENS OK- 521 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. STRONG THUNDERSTORMS WERE LOCATED ACROSS EASTERN AND SOUTHERN STEPHENS COUNTY AT 519 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. RILEY
The Altus AFB radar (KFDR), 94 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181029.